MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/RIGHT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/RIGHT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.410
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id/initials, age/date of birth and weight are unknown additional product codes: hrs, hwc.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision open reduction internal fixation (orif) surgery of the femur plate and unknown screws due to a non-union of a femur fracture resulting to a broken 4.5mm variable angle-locking compression plate curved condylar plate right.The plate and screws were replaced during the procedure on an unknown date.The patient was originally implanted with a femoral plate and unknown screws on the right femur.Original implant date was unknown.It was unknown if there was a surgical delay.Patient outcome was unknown.Concomitant device reported: variable angle locking screws (part/lot unknown, quantity unknown); 4.5 cortex screws (part/lot unknown quantity unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part no: 02.124.410; lot no: l377248; manufacturing location: (b)(4); release to warehouse date: april 20, 2017.The plate was made from forging blank: 60067383, lot no: l371427 which was made from smb medical sa.Release to warehouse date: march 24, 2017.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: investigation flow: broken.Visual inspection: visual inspection performed at customer quality (cq) confirmed the condition of post operative plate breakage, which agrees with the reported complaint condition.The plate was received at cq in two pieces.A transverse break mid combi hole exists.Additionally, a transverse crack at an adjacent combi hole also exists.The material surface at the fracture sites appear homogeneous when viewed under 10x magnification at cq.Document/specification review: the returned device was manufactured in april 2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Tabulated product drawing for the family of va lcp curved condylar plates was reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection: the width of the returned plate near breakage measured 17.84mm at cq (ca592) which is within specification of 17.5mm +0.5/-0.1mm per device drawing.The middle thickness of the returned plate near breakage measured 5.80mm at cq (ca592) which is within specification of 5.4mm +0.4/-0 mm per device drawing.Conclusion: a definitive root cause for the post operative plate breakage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and the complaint is adequately addressed by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/RIGHT
Common Device Name
IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7610671
Report Number2939274-2018-52526
Device Sequence Number13864419
Product Code JDP
UDI-Device Identifier10886982042811
UDI-Public(01)10886982042811
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.410
Device Catalogue Number02.124.410
Device Lot NumberL377248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;